MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the impact or extractor handle for t2 alpha was damaged during surgery.The nail was removed and the surgery was completed with the standard recon nail.Procedure was completed successfully with no reports of surgical delay or adverse consequences.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device is deformed at the level of the threads such that the metal of the distal two lines of the threading is welded together.Since some threads of the device are welded together, it is not possible to attach it to the targeting arm anymore.The deformation of the thread could have been caused by the application of an important force on an improperly engaged delta strike plate on the targeting arm.This leads to the conclusion that this event was due to a user related root cause.However, in order to avoid this kind of events in the future, and nonconformity was opened to further optimize the design of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8909088
Report Number0009610622-2019-00615
Device Sequence Number13960253
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510050
Device Lot NumberKP423345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR